I'm scheduled for laprascopy to diagnose/treat endometriosis the day after tomorrow. When I went in for my pre-op appointment a couple of weeks ago I told my reproductive endocrinologist I'd been having some trouble with my bladder - urge incontinence with a full bladder, abdominal pain when I pee. She said it was very possible that I had some endometriosis adhering my bladder to my uterus, and that as it fills those adhesions pull and cause pain/urge to urinate.
However, just to be safe, she did a "quick dip" urine test. Now I should add that my period is not very regular, and it's not uncommon for me to spot. The urine test wasn't a "clean catch" and it came back positive for blood and white blood cells. So she placed me on a 7 day course of ciprofloxacin to clear up the infection, since she didn't want me coming in for my surgery with an active UTI.
Well to make sure they got the right kind of bacteria for that antibiotic, she had me do a clean catch for the lab. Well, 5 days later I get the phone call - I DON'T have a UTI - it was a contaiminated sample from my vaginal spotting. At that point I had been taking the Cipro for 5 days (250mgs BID), but I quit right away. I didn't want a yeast infection!
Now, one week after stopping the antibiotic, I randomly broke out in a full body rash. It itches slightly and looks just like heat rash. However, it's not particularly hot where I am, and I haven't had heat rash in YEARS. Internet lore says this could be something called "serum sickness" which is a delayed reaction to a drug that doesn't agree with you.
So two questions:
1. Could this be serum sickness from cipro (I've never taken it before)
2. If it is serum sickness, will they still go ahead with my laparoscopy? I really can't reschedule it!!!
ETA: I have changed NOTHING about anything that comes into contact with my skin. Same soap, same laundry detergent, same diet.